After my visit to the Pain Clinic yesterday and with varous medication Amitriptyline Pregabalin not working as they both gave me unwanted side effects I am now going to have a Transdermal Buprenorphine Patch (BuTrans). Has anyone used this method to get painrelief and does it work ?
Hi has anyone been on Transdermal Buprenorphi... - Pain Concern
Hi Pirate. My husband used these patches a few years ago now. Sadly although they seemed to work for his pain he was allergic to them. He now has Buprenorphine in tablet form they help as much as anything else he has tried but he is never pain free. He also takes Amitriptyline and Gabapentin. His was prescribed for back pain.
I've been on Butrans Patches for 2 years now, but I've had to 'up' the dose from 20mcg up to 35mcg to be effective. Luckily I only get a small amount of itching after I've removed the patch. Good luck with them. X
Hi there ,I used the patches for a few years but found I was getting sore where the adhesive had been.I then had a period of vomiting due to my gall bladder.The bupromorph was still going into my blood stream and made me feel ghastly.I came off the patches and went on to Temgesic Buprenorphine sublingual.You put the tablet under your tongue and let it dissolve.It has the same effect as the patches but without soreness or nausea.Worth a try maybe.Good Luck
sparky-21 Hi thats good at least you have got something that work , all the best.
Hi, I've been on the bupronophine patches now for some months due to the previous pain meds given did nothing, same combination as you have mentioned seems to be a standard. I'm on 10mg patches right now along with celebrix 200mg twice a day. Although pain relief not great & may be looking to increase my dose the patch does help, as everyone has mentioned the normal with these patches seems to be severe allergic reaction in the form of itching & redness once patch is removed I have found that taking 1antihistamine tablet a day severely reduced these side effects, my pain management consultant & Dr are both aware I take this tablet & have said it will do no harm. I suggest if you do start with any side effects as mentioned that you too start taking 1 antihistamine a day to combat.
Well I wish you luck when you get on your patches do you know what dose your starting on 5mg that's where I started & I've been as high as 20mg. Just remember pirate to get those antihistamines in stock & start taking them before you start on your patches as I said it does significantly reduce the side effects.
Hi Pirate. I started using the patches about three years ago. They did help. However, after a couple of years they had little affect. I now alternate three months on dihydrocodeine and three months BuTrans patches. I have no problem with the patches. Just remember not to place where the previous one was placed, as this will cause soreness. I hope you do well with the patches.
Snow-Wight7 Hi an thanks for that. And like you I hope that the Patch works with me, and with my fall in the shower the other night it was even more pain for me to endure as if my legs pain was not bad enough. The Pain Clinic said it would take 2 weeks for my doctor to receive her request for me to start on the Patch. How an email that takes seconds to send ! no I wont go there but when I am in so much pain I just want help pronto. Am sure you and the others reading this know just what I mean. Hope this finds you on a good day .Sam.
Hi saw your question and thought I would give you my experience of patches like you I am using pregabalin 2x 75 mg at night and 1 in the morning,codeine as required, I also use 25 mg patches weekly they give me hopefully 1 to 2 days of less pain if I am lucky and having a good week, the down side is I am in extreme pain the day before I change patches and now cannot work due to the side effects and pain. I would recommend you use the lowest size you can until you cannot take the pain then move up to the next level of strength this gives you longer pain control before you get used to the patch if you know what I mean, hope this helps and good luck after 17 yrs of increasing pain I know how you feel
basildad 17years its a long time,I hope that today is a good day pain wise for you. As with all new medications I am trusting that this one will indeed be the one that will greatly reduce the pain. And in doing so get back to a better quality of life. Am sure that we are all on the same road and all seeking the same destination that of pain free. Sam.
hi , I tried these patches for about a month , they didn't seem to work for me was on 20 mg , but I did find that I was doing some strange things , and I mean strange , put diesel in my petrol car , not an easy one to do now as the pumb s are different sizes, I nearly feed a vegi child chicken ,and some other things , the strange thing was I was aware of what I was doing but still did it , I was sent from work to the doctors who took me off the patches there and then , it was a very strange side effect ,
m1a2c3 Hi m I hope that in a few weeks I am not writing a similar post. you have too laugh as I take a lot off Cocodamol 30x500 mg I have put my dog out in the garden and then an hour later remembered that I forgot to let him in ,then there was the on but empty oven ,forgetting my daughters telephone number .I dont know if its the pain the tiredness or the pills . Sam.
hi pirate185 , yes you do have to laugh or you would cry ,perhaps its the pain just hope it works for you as it was so easy to use and much nicer not to keep on taking tablets all the time and on time too all ways having to take them with you just in case your out longer than planed , good luck. Debbie.
m1a2c3 Debbie hi I was told at the Pain Clinic that when I am on the Patch I will not need to take my Cocodamol30x500 mg pills. Should the Patch work it will mean less or no pain in my legs and my feet well its fingers crossed here .Hope its a good night there for you .Sam.
hi i am on 20mgs of this patch for bristis in hip and 2 bulging discs ,i would say they make you sweat alot,i am on these with tramodol,some days are better then others,another thing these patches leave a lovely red mark on your skin
post hi, its good to know that you have some relief some days and long may that continue. As for myself at present I am on Tramadol 30x500 mg. On my visit to the Pain Clinic last week I was offered the Patch starting at 10mg, and with regard to my Cocodamol pills I would not need to take any once the Patch is on. It will be another week as it takes two weeks from Pain Clinic to Doctors surgery to get my Patch prescribed , I cant wait as at present apart from my usual CP in my legs and feet I fell in the shower on Saturday and even now my arm and shoulder hurt , so as you know that means more Cocodamol .Sam.
Hi there. Buprenorphine patches worked fantastically for me, but in conjunction with Imipramine and a German drug called Flupertine. The side effects were tough, especially at the start though. I lost four stone because they made me so nauseous and they also caused sweating, heat rash and tiredness. I ended up on cyclizine for the nausea and a strong antihistamine.
The relief lasted for five years before the patches became less effective at which point I changed to Fentanyl patches - good-ish relief but less side effects. I was on 35 mcg/hour buprenorphine.
One tip-don't forget to change them on time because otherwise you can get withdrawal.
Best of luck with it.
Yesbi am on the butrans I started August 2014. They work great, I was on butrans 10: I became allergic to them so I am on
7.5 for one month and now I'm on 5 MCG. I feel the pain more